Alert archive / Florida / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 143, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Jun 28, 2000, 4:55 PM EDT for Saint Johns County, Florida. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 28, 2000, 4:55 PM EDT (20:55 UTC)
- Expired
- Jun 28, 2000, 5:30 PM EDT
- In force
- 35 min
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Saint Johns County, FL
The radar
The Jacksonville radar (KJAX), 55 km from the middle of the area, began a volume at 20:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 8.9 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 19 J/kg
- Mixed-layer CIN
- -150 J/kg
- Mixed-layer LCL
- 1167 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KJAX 282055 SVRJAX FLC109-282130- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 455 PM EDT WED JUN 28 2000 THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ST. JOHNS COUNTY IN NORTHEAST FLORIDA * UNTIL 530 PM EDT * AT 449 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS 6 MILES SOUTH OF DURBIN...OR ABOUT 10 MILES SOUTHWEST OF GUANA RIVER STATE PARK...MOVING NORTHEAST AT 25 MPH. * SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 530 PM EDT... DURBIN... SOUTH PONTE VEDRA BEACH... GUANA RIVER STATE PARK... INTENSE LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN aEMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. LAT...LON 3006 8155 2991 8143 3013 8104 3031 8120 $$ SHASHY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 3:10 PM EDT, 1 hour 45 minutes earlier.
Area forecast discussion, Jun 28, 3:10 PM EDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 310 PM EDT WED JUN 28 2000 CURRENTLY...SFC RIDGE LOCATED NEAR CENTRAL FL WITH S TO SW FLOW OVER THE REGION. AS EXPECTED...E COAST SEA BREEZE HAVE A HARD TIME MOVING INLAND BUT AT IS MOST 20 MILES INLAND. W COAST SEA BREEZE CONTINUING TO DRIFT INLAND TOWARD A LAKE CITY-GVN-OCF LINE. RADAR SHOWS THE CONVECTION MAINLY IN THE VICINITY OF THE SEA BREEZES WITH A FEW OTHER WEAKER SHOWERS INLAND. EXPECT CONVECTION TO CONTINUE PROPAGATING INLAND MAINLY IN CONJUNCTION WITH WCSB AND SCT STORMS FORMING NEAR THE ECSB. WILL PROBABLY KEEP IN SLIGHT TO LOW CHANCE POPS TONIGHT AS STORMS/SHOWERS WEAKEN WITH WHILE DAYTIME HEATING ABATES. FORECAST...MODELS IN AGREEMENT SHIFTING MID/UPPER LEVEL RIDGE RETROGRADING WITH TROUGHING INCREASING OVER THE SE STATES. A SERIES OF VORT LOBES ROTATE THROUGH THE TROUGH WITH STRONGER SHORTWAVES MOVING COMING CENTRAL/SRN GA BY FRI. SFC FRONT WILL BEGIN MOVING INTO GA BY LATE TONIGHT AND THU MORNING AND DRIFTING SWD THROUGH EARLY FRI AND STALLING. MAIN EXCEPTION IS THE AVN WHICH DRIVES THE FRONT SWD LATE FRI AND DEEPENS A FRONTAL LOW OVER S GA THU NIGHT AND FRI AND MOVES E OFF THE GA/SC COAST BY 00Z SAT. NGM AND ETA SHOW SIMILAR SOLUTIONS AND WILL GO WITH THEIR PROGS. IN ADDITION... BELIEVE THE ETA AND NGM MODELS LITTLE BETTER TIMING VORT MAX MOVING THROUGH ERN OK/WRN AR THAN AVN. THINK ALSO AVN INITIALIZED WETTER THAN ETA. WILL GO A LITTLE BELOW FAN POPS THU AND THEN LEAN TOWARD NGM GUIDANCE ON FRI. BY FRI...THE FRONT WILL BE DRIFTING INTO S GA AND N FL BY SAT MORNING. MARINE...PROBABLY WILL PUT A SCEC HEADLINE FOR TONIGHT IN THE OFFSHORE WATERS AS MODELS SIMILAR IN TIGHTENING GRADIENT. MAY INDICATE SCEC AS WELL FOR THE NEAR SHORE WATERS TOMORROW. EXTENDED...WILL DOWNPLAY MENTION OF RAIN CHANCES WITH DEEP LAYER DRYING MOVING DOWN INTO CWA BUT ONLY MINOR CHAyNGES ANTICIPATED. PRELIM... AMG 70/89/71/88 2623 SSI 74/88/74/87 3624 JAX 71/90/73/90 3524 GNV 69/89/70/89 3625 02 .JAX... .GA...NONE .FL...NONE
In the hours before
Special weather statement, Jun 28, 12:44 PM EDT, 4 hours 11 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-282045- NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1244 PM EDT WED JUN 28 2000 THE EAST AND WEST COAST SEABREEZES WILL PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON. MOST OF THE ACTIVITY WILL REMAIN IN THE COASTAL COUNTIES...THE SUWANNEE VALLEY AREA...AND NORTHWARD ALONG THE I-75 CORRIDOR. WHILE MOST RAINFALL TOTALS WILL BE LESS THAN AN INCH...LOCALLY HEAVY RAINS WITH RAINFALL AMOUNTS OF 2 TO 3 INCHES WILL OCCUR WITH SLOW MOVING CELLS. IN ADDITION TO HEAVY RAINS...FREQUENT LIGHTNING WILL BE THE PRIMARY THREAT. A FEW STORMS COULD BECOME SEVERE WITH DAMAGING DOWNBURST WIND GUSTS AND HAIL. STORM SPOTTERS SHOULD BE ALERT FOR POSSIBLE ACTIVATION. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.NWSJAX.NOAA.GOV.
Nearby
Severe Thunderstorm Warnings in Florida, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.